Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 11, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 28, 2020, 2:26 PM PDT for 6 counties in Nevada. It took effect at May 30, 2020, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2020, 2:26 PM PDT (21:26 UTC)
- In effect from
- May 30, 2020, 11:00 AM PDT
- Expired
- May 30, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3599 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WWUS75 KLKN 282126 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 226 PM PDT Thu May 28 2020 NVZ034-035-037>041-290530- /O.NEW.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 226 PM PDT Thu May 28 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, White Pine County, Southern Lander County and Southern Eureka County, Southwest Elko County, South Central Elko County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 and Highway 50 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
6 follow-up statements
101 WWUS75 KLKN 290929 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 229 AM PDT Fri May 29 2020 NVZ034-035-037>041-300030- /O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 229 AM PDT Fri May 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, White Pine County, Southern Lander County and Southern Eureka County, Southwest Elko County, South Central Elko County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 and Highway 50 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
612 WWUS75 KLKN 292133 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 233 PM PDT Fri May 29 2020 NVZ035-037-300545- /O.UPG.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ /O.NEW.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 233 PM PDT Fri May 29 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Strong crosswinds on Highway 50 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ030-031-036-300545- /O.EXA.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Humboldt County-Northern Elko County- Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 233 PM PDT Fri May 29 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ034-038>041-300545- /O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Ruby Mountains and East Humboldt Range-Southwest Elko County- South Central Elko County-Northwestern Nye County- Northeastern Nye County- Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 233 PM PDT Fri May 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, White Pine County, Southern Lander County and Southern Eureka County, Southwest Elko County, South Central Elko County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
449 WWUS75 KLKN 292137 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 237 PM PDT Fri May 29 2020 NVZ035-037-300545- /O.CON.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 237 PM PDT Fri May 29 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Strong crosswinds on Highway 50 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-300545- /O.EXA.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Southeastern Elko County- Including the city of West Wendover 237 PM PDT Fri May 29 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southeastern Elko County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ030-031-034-036-038>041-300545- /O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 237 PM PDT Fri May 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
492 WWUS75 KLKN 300911 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 211 AM PDT Sat May 30 2020 NVZ035-037-310015- /O.CON.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 211 AM PDT Sat May 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Strong crosswinds on Highway 50 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ030-031-033-034-036-038>041-310015- /O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 211 AM PDT Sat May 30 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt County, Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...From 11 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
988 WWUS75 KLKN 302009 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 109 PM PDT Sat May 30 2020 NVZ034-036-038>041-310300- /O.UPG.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/ /O.EXA.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/ Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 109 PM PDT Sat May 30 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, Northern Lander County and Northern Eureka County, Southwest Elko County, South Central Elko County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and down large tree limbs. Power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds along highways will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ035-037-310300- /O.CON.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 109 PM PDT Sat May 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and down large tree limbs. Power outages are possible. Travel will be difficult in high-profile vehicles. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Strong crosswinds on Highway 50 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ030-031-033-310300- /O.CON.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, and West Wendover 109 PM PDT Sat May 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Suspended dust particles and blowing dust will lower visibility to the 5 miles in spots. Crosswinds on Interstate 80 will make travel hazardous for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
302 WWUS75 KLKN 310305 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 805 PM PDT Sat May 30 2020 NVZ034>041-310415- /O.EXP.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/ Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 805 PM PDT Sat May 30 2020 ...HIGH WIND WARNING HAS EXPIRED... Winds are still gusty, but speeds are below advisory criteria and will continue to diminish overnight. $$ NVZ030-031-033-310415- /O.EXP.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/ Humboldt County-Northern Elko County-Southeastern Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, and West Wendover 805 PM PDT Sat May 30 2020 ...WIND ADVISORY HAS EXPIRED... Winds are still gusty, but speeds are below advisory criteria and will continue to diminish overnight. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 28, 3:31 AM PDT, 10 hours 55 minutes earlier.
Area forecast discussion, May 28, 3:31 AM PDT, 10 hours 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 331 AM PDT Thu May 28 2020 .SYNOPSIS...A few showers and afternoon thunderstorms are possible across northern Elko county today and Friday. Otherwise, hot and dry conditions are expected as high pressure dominates the region's weather with record setting heat possible. A low pressures system will bring considerably strong winds to much of the state Saturday causing elevated fire weather conditions and likely generating blowing dust in some areas. Dry and warm conditions continue into the middle of next week. && .SHORT TERM...Today through Saturday night. Hot and dry conditions are expected through Friday. Winds will remain light for the most part through Friday with some gusts across western and northwestern Nevada reaching 20-25 mph this afternoon as a high pressure ridge remains over the region. Hard to get rid of residual moisture across northeastern Elko county combined with daytime heating will result in a few afternoon showers and thunderstorms across this area today and Friday. A big change arrives for Saturday as a Pacific low and associated strong mid- level jet moves through the northern CA coast. Temperatures today and especially Friday could reach record levels. Widespread upper 80 and lower 90s are expected today with widespread mid to upper 90s on Friday. Similarly, lows will only drop into the 50s tonight and might struggle to get below 60 in many locations Friday night. With the exception of some gusty southwest winds today across western Nevada, winds will remain relatively light across the state through Friday under the ridge axis. Winds change dramatically Saturday as an exceptionally strong jet moves over the region. Sustained south winds of 30 to 40 mph with gusts to 55 mph are expected across some parts of central Nevada with slightly lower but still significant winds elsewhere. Areas of blowing dust are likely to accompany these winds. .LONG TERM...Sunday through next Thursday. After the previous low pressure system is lifted northward, a new trough digs in right behind it. A new low is on track to set up off the California coast again, and that pattern is expected to linger for the beginning of the week. South-southwesterly flow keeps temperatures warm, but seasonable in the 80s. Skies should be quiet, but some clouds should linger. There is a bit of uncertainty as to how this pattern evolves during the week as models struggle to handle it. At this time, it looks like weather should remain quiet through the midweek with highs in the 70s and low 80s, and cloudy skies. Precip chances are minimal, but increase a little between Wednesday and Thursday when there seems to be the most differences between deterministic and ensemble solutions. && .AVIATION...VFR conditions will prevail across northern and central Nevada TAF sites today into Friday. Skies will clear out overnight with SCT to BKN cumulus decks redeveloping by Thursday afternoon. Max temperatures are forecast to climb into the lower to mid 90s over the next couple of afternoons which will lead to an increase in density altitude that needs to be taken into account when flight planning. && .FIRE WEATHER...Hot and dry conditions are expected through Friday across the state. A few isolated afternoon showers and thunderstorms are expected across northeastern Elko county today but wetting rains are not expected. A significant change in weather is looming for the weekend as a low pressure system approaches the California coast. South to southwest winds will increase dramatically during the day on Saturday with central Nevada seeing the higher winds. Sustained wind speeds of 30-40 mph with gusts of 55 mph are possible in some locations in Nye and White Pine counties Saturday afternoon. The strong winds combined with widespread single digit daytime relative humidity will create critical fire weather conditions. Winds diminish Sunday but remain elevated through Sunday into early next week across central Nevada with no sign of significant rainfall. && .HYDROLOGY...Melting mountain snow from rising daytime temperatures is resulting in rises on streams and creeks. Flooding is not anticipated but Lamoille Creek and Jarbidge River stand the best chance of seeing elevated flows. The overall day to day trend for both is upwards, with both exhibiting a diurnal peak in the late evenings. && .CLIMATE...Record warmth is still expected today and Friday across much of central and northern Nevada. A strong high pressure will remain over the region bringing highs from the middle 80s and lower 90s today to the middle to upper 90s Friday to valley locations. Temperatures remain warm through the weekend but moderate into early next week. Please continue to monitor us on Facebook at https://www.facebook.com/NWSElko or Twitter at https://www.twitter.com/NWSElko for additional climate comparisons. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 93/96/96/93
Hazardous weather outlook, May 27, 9:18 PM PDT, 17 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 918 PM PDT Wed May 27 2020 NVZ030-031-033>041-290000- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 918 PM PDT Wed May 27 2020 This hazardous weather outlook is for portions of eastern Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Tonight and Thursday. No hazardous weather is expected tonight or Thursday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. High temperatures Friday will approach record levels, with most locations in the 90s, and some may even reach the 100 degree mark. Breezy to windy conditions are likely on Saturday. The strong and gusty winds on Saturday will combined with low relative humidities which may result in critical fire weather conditions. At this time however fuels are not considered cured. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:52 PM PDT | Red Flag Warning | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.